MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; COBRA GRASPER

INTUITIVE SURGICAL, INC ENDOWRIST; COBRA GRASPER
Model Number 470190-04
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/17/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported during a da vinci-assisted benign hysterectomy the cobra grasper instrument frayed during the case inside the body.There were pieces of fiber removed.The staff removed the instrument and replaced with a spare instrument.Intuitive surgical, inc.(isi) received mw5098024 on (b)(6) 2020, stating the following: "cobra instrument frayed during the case inside the body, pieces of fiber were removed.Instrument taken out and replaced." isi has made several attempts to obtain additional information from the reporter however, no further details have been received as of the date of this report.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the cobra grasper associated with this complaint and completed its investigation.Failure analysis (fa) confirmed the reported issue as the instrument was found to have a frayed grip cable at the distal end.Fa concluded this failure is attributed to a component failure.No image or procedure video was provided for review.This complaint is being reported due to the following conclusion: during a da vinci-assisted surgical procedure, it was observed the frayed pieces of the cobra grasper instrument fell into the patient.The frayed pieces of the fiber were removed and another instrument was used to complete the case robotically.At this time, the root cause of the reported failure is due to a component failure.

Brand Name
ENDOWRIST
Common Device Name
COBRA GRASPER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key14873797
Report Number2955842-2022-12633
Device Sequence Number20565302
Product Code NAY
UDI-Device Identifier00886874112335
UDI-Public(01)00886874112335(10)N10190404
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K150284
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 12/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number470190-04
Device Catalogue Number470190
Device Lot NumberN10190404
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/27/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/10/2020
Initial Report FDA Received Date06/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/03/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexFemale